MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Model Number MQK1410
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2025).
 
Event or Problem Description
It was reported that prior to a biopsy procedure, it was noticed that the packaging was opened.It was further reported that the package was not sealed so the sterility of the package was compromised.The procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, it was noticed that the packaging was opened.It was further reported that the package was not sealed so the sterility of the package was compromised.There was no patient contact.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for this product is bd-santo domingo.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one unsealed marquee disposable core biopsy instrument for the evaluation.Upon visual evaluation, the device was appeared to be clean and the device was returned half-energized revealing the sample notch.The penetration depth marker was set to 25mm.Also, it was noted that no breaks were identified on the device.Upon functional testing, the device was fired using both semi-automatic and the automatic button and strong force was felt at the 18mm and 25mm marks.Therefore, the investigation is inconclusive for the reported unsealed device packaging issue as the returned condition of the device appears that the device may have been used and also no other objective evidence was provided for review to confirm the reported event.A definitive root cause for the alleged unsealed device packaging issue could not be determined based upon the provided information labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 08/2025), g3.H11: b3, e1, h6 (method, result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one unsealed marquee disposable core biopsy instrument for the evaluation.Upon visual evaluation, the device was appeared to be clean and the device was returned half-energized revealing the sample notch.The penetration depth marker was set to 25mm.Therefore, the investigation is inconclusive for the reported unsealed device packaging issue as the returned condition of the device appears that the device may have been used and also no other objective evidence was provided for review to confirm the reported event.A definitive root cause for the alleged unsealed device packaging issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 08/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16748417
Report Number2020394-2023-00255
Device Sequence Number12905570
Product Code KNW
UDI-Device Identifier00801741097287
UDI-Public(01)00801741097287
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMQK1410
Device Catalogue NumberMQK1410
Device Lot Number0001485928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer09/28/2023
01/11/2024
Initial Report FDA Received Date04/15/2023
Supplement Report FDA Received Date09/29/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown